MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE STEM, TIBIAL, BASE SIZE, 16 MM, RIGHT & LEFT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE STEM, TIBIAL, BASE SIZE, 16 MM, RIGHT & LEFT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 200009901
Medical Device Problem Codes Osseointegration Problem (3003); Migration (4003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.A review of the device history is not possible because the lot number was not communicated.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a total ankle replacement.Allegedly, the patient may need to undergo a revision surgery due to pain and loosening of the tibia stem of the prosthesis.No operating has been done.The patient has been going through physical therapy with no positive returns.
 
Additional Manufacturer Narrative
Correction - h6 (device code, results and conclusion code) the reported event could not be confirmed, based on available medical records and experts opinions.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Formal medical opinion was sought from an experienced independent medical expert and he opined below: ¿the ct-scan shows that all the components of the device are intact (tibial tray, stem, pe liner and talar component).No disassembly from any component.Status after 2 suture fixation of the syndesmosis, small metal anchor plates still present, not interfering with the tar.Status after osteosynthesis of the distal tibia, hardware removed, no fracture at this moment.There is radiolucency around the tibial component stem proximally, width less than 2 mm.Tibia tray and distal parts of the stem fixed well to the bone.Talar component well-fixed.¿ based on available information, the conclusions is most likely patient-related (bone quality).Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by poor bone quality.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
INBONE STEM, TIBIAL, BASE SIZE, 16 MM, RIGHT & LEFT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16522441
Report Number3010667733-2023-00105
Device Sequence Number2393531
Product Code HSN
UDI-Device Identifier00840420123831
UDI-Public00840420123831
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K051023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number200009901
Device Catalogue Number200009901
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale